Alert archive / Indiana / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 82, NWS Indianapolis, IN

June 21, 20145 counties in Indiana

NWS Indianapolis, IN issued this severe thunderstorm warning at Jun 21, 2014, 7:52 PM EDT for 5 counties in Indiana. It was in force for 38 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 21, 2014, 7:52 PM EDT (23:52 UTC)
Expired
Jun 21, 2014, 8:30 PM EDT
In force
38 min
Issued by
NWS Indianapolis, IN
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Fountain County, IN, Montgomery County, IN, Parke County, IN, Vermillion County, IN, Warren County, IN

The radar

The Indianapolis radar (KIND), 105 km from the middle of the area, began a volume at 23:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 21, 8:16 PM EDTTSTM WND DMG4 S Covington, INTREE LIMBS DOWN

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 24 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 11.9 hours before the alert went out and 103 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2014-06-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 47 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2014-06-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 44 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
47 J/kg
Mixed-layer CIN
-222 J/kg
Mixed-layer LCL
1469 m above ground
0-6 km bulk shear
13 kt
0-1 km storm-relative helicity
44 m²/s²
0-3 km storm-relative helicity
34 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

941 
WUUS53 KIND 212352
SVRIND
INC045-107-121-165-171-220030-
/O.NEW.KIND.SV.W.0082.140621T2352Z-140622T0030Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
752 PM EDT SAT JUN 21 2014

THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  FOUNTAIN COUNTY IN WEST CENTRAL INDIANA...
  NORTHWESTERN MONTGOMERY COUNTY IN WEST CENTRAL INDIANA...
  NORTHWESTERN PARKE COUNTY IN WEST CENTRAL INDIANA...
  NORTHERN VERMILLION COUNTY IN WEST CENTRAL INDIANA...
  SOUTHWESTERN WARREN COUNTY IN WEST CENTRAL INDIANA...

* UNTIL 830 PM EDT

* AT 748 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED 6 MILES WEST OF
  COVINGTON...AND MOVING SOUTHEAST AT 30 MPH.

  HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL.

  SOURCE...RADAR INDICATED.

  IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.

* LOCATIONS IMPACTED INCLUDE...
  COVINGTON...VEEDERSBURG...PERRYSVILLE...CAYUGA...LODI...YEDDO...
  NEWTOWN...KINGMAN...MELLOTT...HILLSBORO...WINGATE...TURKEY RUN
  STATE PARK...BLOOMINGDALE...WALLACE...WAYNETOWN AND MARSHALL.

THIS INCLUDES INTERSTATE 74 BETWEEN MILE MARKERS 1 AND 28.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

LARGE HAIL...DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND LIGHTNING
IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY. LIGHTNING
KILLS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!

&&

LAT...LON 4028 8754 4030 8753 4017 8697 3977 8718
      3996 8754
TIME...MOT...LOC 2352Z 293DEG 26KT 4013 8747

HAIL...0.75IN
WIND...60MPH

$$

NIELD
2 follow-up statements
022 
WWUS53 KIND 220016
SVSIND

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
816 PM EDT SAT JUN 21 2014

INC165-171-220026-
/O.CAN.KIND.SV.W.0082.000000T0000Z-140622T0030Z/
WARREN IN-VERMILLION IN-
816 PM EDT SAT JUN 21 2014

...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN VERMILLION AND
SOUTHWESTERN WARREN COUNTIES IS CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED 
AREA.

LAT...LON 4004 8742 4005 8743 4007 8741 4010 8742
      4021 8738 4022 8735 4025 8731 4017 8697
      3977 8718 3997 8743 4003 8743
TIME...MOT...LOC 0016Z 293DEG 26KT 4008 8735

$$

INC045-107-121-220030-
/O.CON.KIND.SV.W.0082.000000T0000Z-140622T0030Z/
PARKE IN-MONTGOMERY IN-FOUNTAIN IN-
816 PM EDT SAT JUN 21 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR FOUNTAIN...
NORTHWESTERN MONTGOMERY AND NORTHWESTERN PARKE COUNTIES UNTIL 830 PM
EDT...

AT 814 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR COVINGTON...
AND MOVING SOUTHEAST AT 30 MPH.

HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL.

SOURCE...RADAR INDICATED.

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.

LOCATIONS IMPACTED INCLUDE...
VEEDERSBURG...LODI...YEDDO...NEWTOWN...KINGMAN...WALLACE...
HILLSBORO...WAYNETOWN...MELLOTT...TURKEY RUN STATE PARK...WINGATE...
MARSHALL AND BLOOMINGDALE.

THIS INCLUDES INTERSTATE 74 BETWEEN MILE MARKERS 7 AND 28.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. 
MOVE INDOORS IMMEDIATELY. LIGHTNING KILLS. REMEMBER...IF YOU CAN 
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!

&&

LAT...LON 4004 8742 4005 8743 4007 8741 4010 8742
      4021 8738 4022 8735 4025 8731 4017 8697
      3977 8718 3997 8743 4003 8743
TIME...MOT...LOC 0016Z 293DEG 26KT 4008 8735

HAIL...0.75IN
WIND...60MPH

$$

LEE/NIELD
443 
WWUS53 KIND 220023
SVSIND

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
823 PM EDT SAT JUN 21 2014

INC045-107-121-220034-
/O.EXP.KIND.SV.W.0082.000000T0000Z-140622T0030Z/
PARKE IN-MONTGOMERY IN-FOUNTAIN IN-
823 PM EDT SAT JUN 21 2014

...THE SEVERE THUNDERSTORM WARNING FOR FOUNTAIN...NORTHWESTERN
MONTGOMERY AND NORTHWESTERN PARKE COUNTIES WILL EXPIRE AT 830 PM 
EDT...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.

LAT...LON 4004 8742 4005 8743 4007 8741 4010 8742
      4021 8738 4022 8735 4025 8731 4017 8697
      3977 8718 3997 8743 4003 8743
TIME...MOT...LOC 0024Z 293DEG 26KT 4002 8730

$$

NIELD

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Indianapolis, IN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 21, 7:05 PM EDT, 47 minutes earlier.

Area forecast discussion, Jun 21, 7:05 PM EDT, 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
705 PM EDT SAT JUN 21 2014

.UPDATE...

THE AVIATION SECTION HAS BEEN UPDATED BELOW.

&&

.SYNOPSIS...
ISSUED AT 339 PM EDT SAT JUN 21 2014

THUNDERSTORM CHANCES WILL RETURN TONIGHT AND CONTINUE THROUGH MUCH
OF THE UPCOMING WEEK AS A FRONTAL BOUNDARY MOVES BACK INTO THE LOWER
GREAT LAKES WITH A WARM MOIST AIRMASS ACROSS THE OHIO VALLEY.
TEMPERATURES WILL BE NEAR TO SLIGHTLY ABOVE NORMAL FOR EARLY SUMMER
THROUGHOUT THE UPCOMING WEEK.

&&

.NEAR TERM /TONIGHT/...
ISSUED AT 339 PM EDT SAT JUN 21 2014

IN THE WAKE OF THE MORNING STRATUS...SKIES HAVE CLEARED OUT NICELY
OVER THE NORTHERN HALF OF THE FORECAST AREA AS DRIER AIR AND
SUBSIDENCE PRESENT ON THE BACK SIDE OF THE WEAK SURFACE RIDGE.
TEMPS WERE PRIMARILY IN THE 80S AS OF 19Z...SLIGHTLY COOLER
IN THE NORTHEAST COUNTIES.

CONVECTION DEVELOPING OVER NORTHERN AND CENTRAL ILLINOIS ALONG
INSTABILITY AND MOISTURE AXIS AS REMNANT MCV CROSSES THE MISSISSIPPI
RIVER. MCV PROGGED TO TRACK EAST INTO THE LOWER GREAT LAKES BY THIS
EVENING WITH CONVECTION INCREASING IN COVERAGE AND DEVELOPING INTO
NORTHWEST COUNTIES BY 00Z. PRESENCE OF DRIER AIR AND MORE STABLE
AIRMASS ARE INITIAL ISSUES WITH CONVECTIVE INTENSITY MAINTENANCE BUT
AS WE MOVE INTO THE EVENING...AXIS OF HIGHER PWATS AND SLIGHTLY
BETTER INSTABILITY SHOULD EXPAND INTO THE WABASH VALLEY AND AT VERY
LEAST ENABLE STORMS TO MAKE IT INTO THE NORTHERN WABASH VALLEY. WITH
THAT BEING SAID...BEST FORCING LIKELY TO PROGRESS EAST WITH THE MCV
WHILE BETTER INSTABILITY AND DEEPER MOISTURE REMAIN BACK ACROSS
ILLINOIS WHICH MAY LEAD TO CONVECTION SPLITTING AS IT DROPS ACROSS
THE FORECAST AREA.

WITH HIGH UNCERTAINTY STILL AT THIS LATE STAGE...WILL MAINTAIN
CHANCE POPS OVER MUCH OF THE REGION TONIGHT...WITH THE HIGHEST POPS
FOCUSED OVER THE NORTHWEST HALF OF THE FORECAST AREA. OTHER THAN AN
ISOLATED DAMAGING WIND THREAT NOT OVERLY IMPRESSED WITH POTENTIAL
FOR SEVERE WITH THE LIMITED FORCING AND INSTABILITY. STORMS THOUGH
WILL BE CAPABLE OF GUSTY WINDS...HEAVY RAINFALL AND LIGHTNING AS
THEY SPREAD IN. WITH THE CURRENT WATCH TO OUR NORTHWEST...WILL
CONTINUE TO MONITOR.

TEMPS...LEANED TOWARDS WARMER MET GUIDANCE FOR LOWS OVERNIGHT WITH
CLOUDS/PRECIP IN THE AREA. MOST PLACES WILL REMAIN IN THE UPPER 60S.

&&

.SHORT TERM /SUNDAY THROUGH TUESDAY/...
ISSUED AT 339 PM EDT SAT JUN 21 2014

FORECAST CHALLENGES ARE ON PRECIP CHANCES THROUGHOUT THE SHORT TERM
AS PESKY FRONTAL BOUNDARY RETURNS INTO THE LOWER GREAT LAKES.

SLOPPY UPPER LEVEL FLOW ACROSS THE OHIO VALLEY THROUGHOUT THE PERIOD
AS REGION REMAINS IN QUASI-ZONAL FLOW WITH SEVERAL WAVES ALOFT
PASSING THROUGH. PRESENCE OF THE OCCASIONAL FORCING IN THE UPPER
LEVELS...THE NEARBY FRONTAL BOUNDARY AND THE MOIST UNSTABLE AIRMASS
WILL PRESENT A PERIODIC THREAT FOR RAIN AND STORMS THROUGHOUT THE
SHORT TERM. TRYING TO PLACE ANY SPECIFIC DETAIL IN THE FORECAST IN
THIS SETUP IS ESSENTIALLY A LESSON IN FUTILITY. WITH THAT BEING
SAID...BETTER CHANCES FOR STORMS APPEAR TO EXIST OVER THE SECOND
HALF OF THE PERIOD AS A SURFACE WAVE TRACKS THROUGH THE GREAT LAKES
FOLLOWED BY A STRONG WAVE ALOFT.

LEFTOVER CONVECTION FROM TONIGHT MAY STILL BE ONGOING SUNDAY...BUT
LOW CONFIDENCE IN PLACEMENT AND COVERAGE AS THE DAY PROGRESSES.
MODEL SOUNDINGS INDICATING A POCKET OF DRIER AIR BUILDING DOWN
BEHIND THE LEFTOVER PRECIP WITH A SUBTLE CAP DEVELOPING. THIS SHOULD
SERVE TO LIMIT CONVECTIVE POTENTIAL AS THE DAY PROGRESSES BUT DO NOT
THINK THE CAP WILL BE STRONG ENOUGH TO COMPLETELY MITIGATE
CONVECTIVE DEVELOPMENT CONSIDERING AVAILABLE MOISTURE AND
INSTABILITY. WILL MAINTAIN LOW CHANCE POPS THROUGHOUT THE DAY AND
SUNDAY NIGHT AS WELL WITH THE BOUNDARY LIFTING NORTH THROUGH THE
REGION. THE ARRIVAL AND PASSAGE OF A STRONGER SURFACE WAVE THROUGH
THE GREAT LAKES ON MONDAY SHOULD PROMOTE GREATER CONVECTIVE COVERAGE
DURING PEAK HEATING WITH AMPLE MOISTURE AND INSTABILITY.

BEST CHANCES FOR PRECIP IN THE SHORT TERM LIKELY TO BE MONDAY NIGHT
INTO TUESDAY AS A STRONGER UPPER WAVE SLOWLY TRACKS THROUGH THE OHIO
VALLEY. PWATS PROGGED TO RISE BACK UP TO NEAR 2 INCHES AND WITH MORE
FORCING ALOFT PRESENT...HIGH CHANCE TO LIKELY POPS ARE WARRANTED.
SHOULD SEE CONVECTIVE COVERAGE DIMINISH TOWARDS TUESDAY EVENING AS
THE WAVE SHIFTS EAST.

HEAVY RAIN AND FLOODING ARE AGAIN LIKELY TO BE THE PRIMARY THREATS
WITH STORMS THROUGHOUT THE PERIOD WITH MULTICELLULAR STORM MODE IN
THE ABSENCE OF SUBSTANTIAL BL SHEAR AND HELICITY. BOUNDARY
INTERACTIONS AND COLLAPSING STRONGER CELLS WILL POSE AN ISOLATED
SEVERE RISK...MOST COMMON DURING AFTERNOON/EVENING PEAK HEATING.

TEMPS...WARMING 850MB TEMPS WILL ENABLE HIGHS TO RETURN INTO THE
MID/UPPER 80S ACROSS THE ENTIRE FORECAST AREA SUNDAY AND MONDAY.
MORE WIDESPREAD PRECIP AND CLOUDS TUESDAY WILL KEEP TEMPS SEVERAL
DEGREES LOWER...GENERALLY FROM THE UPPER 70S TO MID 80S. UTILIZED
CONSMOS GUIDANCE THROUGH THE PERIOD.

&&

.LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/...
ISSUED AT 258 PM EDT SAT JUN 21 2014

THE MAIN FOCUS OF THE EXTENDED TIMEFRAME REMAINS ON RAINFALL CHANCES
ACROSS THE AREA. THE PERIOD BEGINS WITH BROAD LOW AMPLITUDE
TROUGHING OVER THE GREAT LAKES AND NORTHERN PLAINS...WITH THE
FORECAST AREA UNDER WEAK ZONAL FLOW ALOFT AND POST A WEAK FRONTAL
PASSAGE. DESPITE THE WIND SHIFT...THE WARM AND MOIST CONDITIONS WILL
CONTINUE WITH DEWPOINTS FORECAST IN THE MIDDLE TO UPPER 60 DEGREE
RANGE.

A COUPLE WEAK UPPER WAVES WILL MOVE ACROSS THE AREA BY FRIDAY
NIGHT...BEFORE UPPER RIDGING AMPLIFIES ACROSS THE MISSISSIPPI AND
OHIO RIVER VALLEYS FOR THE WEEKEND. STUCK CLOSE TO REGIONAL
INITIALIZATION FOR POPS...KEEPING SLIGHT TO MAINLY LOW CHANCE POP IN
THE FORECAST THROUGH THE EXTENDED TIMEFRAME. THE HIGHEST POPS ARRIVE
ON FRIDAY AS THE RELATIVELY STRONGER OF THE SERIES OF WEAK UPPER
WAVES MOVE ACROSS THE AREA. GENERALLY LOW TO MIDDLE 80S ARE
EXPECTED...WITH TEMPS INCREASING TO THE MIDDLE TO UPPER 80S ON
SATURDAY AS UPPER RIDGING INCREASES.

&&

.AVIATION /DISCUSSION FOR THE 22/00Z TAFS/...
ISSUED AT 705 PM EDT SAT JUN 21 2014

MAINLY VFR THROUGH THE PERIOD...WITH A FEW HOURS OF MVFR FOG
POSSIBLY AT SOME OF THE OUTLYING SITES LATE TONIGHT.

UPSTREAM CONVECTION IS APPROACHING KLAF AND KHUF AND WILL HAVE TO
CARRY AT LEAST A FEW HOURS OF VCTS THERE...BUT INSTABILITY/SHEAR
MUCH LESS FURTHER INTO CENTRAL INDIANA AND THUS WILL CARRY NO
CONVECTION AND MONITOR THROUGH THE EVENING. STORMS HAVE SHOWN RAPID
WEAKENING IN THE LAST HALF HOUR AND MAY NOT SURVIVE TO IND/BMG.

WINDS WILL GENERALLY BE LIGHT AND VARIABLE OVERNIGHT...AND REMAINING
LESS THAN 10KT THROUGH THE PERIOD.

&&

.IND WATCHES/WARNINGS/ADVISORIES...NONE.

&&

SYNOPSIS...RYAN
NEAR TERM...RYAN
SHORT TERM...RYAN
LONG TERM...MRD
AVIATION...NIELD

VISIT US AT HTTP://WWW.WEATHER.GOV/IND

FOLLOW US ON TWITTER AND YOUTUBE AT:
WWW.TWITTER.COM/NWSINDIANAPOLIS
WWW.YOUTUBE.COM/NWSINDIANAPOLIS
Hazardous weather outlook, Jun 21, 10:15 AM EDT, 9 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1015 AM EDT SAT JUN 21 2014

INZ021-028>031-035>049-051>057-060>065-067>072-221000-
CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY-
BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE-
PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN-
JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW-
DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS-
1015 AM EDT SAT JUN 21 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.

.DAY ONE...TODAY AND TONIGHT.

OUTLOOK: SCATTERED THUNDERSTORMS. A FEW STORMS MAY BE
SEVERE...ESPECIALLY OVER WESTERN INDIANA.

HAZARDS: LOCALIZED FLOODING...LIGHTNING...GUSTY WINDS...HAIL.

TIMING: SCATTERED THUNDERSTORMS DEVELOPING AFTER 5 PM...WITH THE
GREATEST COVERAGE EXPECTED DURING THE EVENING AND OVERNIGHT.

DISCUSSION: SCATTERED THUNDERSTORMS WILL BE POSSIBLE THIS
EVENING AND TONIGHT. AN ISOLATED SEVERE STORM IS POSSIBLE...CAPABLE
OF PRODUCING DAMAGING WIND GUSTS AND LARGE HAIL IN ADDITION TO
HEAVY DOWNPOURS AND FREQUENT LIGHTNING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

OUTLOOK: THUNDERSTORMS ARE POSSIBLE SUNDAY THROUGH FRIDAY. IT IS
TOO SOON TO DETERMINE IF ANY THUNDERSTORMS WILL BE SEVERE...HOWEVER
LIGHTNING AND HEAVY RAIN ARE THREATS WITH ANY THUNDERSTORM.

DISCUSSION: UPPER LEVEL DISTURBANCES AND A STAGNANT FRONTAL
BOUNDARY WILL KEEP THE CHANCES FOR THUNDERSTORMS IN THE FORECAST
FOR THE NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)

RYAN

In the hours before

Special weather statement, Jun 21, 7:39 PM EDT, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
739 PM EDT SAT JUN 21 2014

INZ028-029-035-036-043-044-220045-
FOUNTAIN-MONTGOMERY-PARKE-TIPPECANOE-VERMILLION-WARREN-
739 PM EDT SAT JUN 21 2014

...STRONG THUNDERSTORM ADVISORY FOR FOUNTAIN...NORTHWESTERN
MONTGOMERY...WESTERN PARKE...SOUTHWESTERN TIPPECANOE...VERMILLION AND
WARREN COUNTIES UNTIL 845 PM EDT...

AT 736 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 8 MILES SOUTHWEST OF
BOSWELL TO GEORGETOWN...AND MOVING SOUTHEAST AT 25 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...
  COVINGTON...
  WILLIAMSPORT...
  NEWPORT...
  VEEDERSBURG...
  CLINTON...
  ROCKVILLE...
  STATE LINE CITY...
  RAINSVILLE...
  FOSTER...
  GESSIE...
  WEST LEBANON...
  PERRYSVILLE...
  CAYUGA...
  ATTICA...
  DANA...
  LODI...
  YEDDO...
  NEWTOWN...
  KINGMAN...
  MONTEZUMA...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

IN ADDITION...THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR
LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...
FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL
WEATHER SERVICE.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

&&

LAT...LON 4045 8754 4048 8752 4048 8741 4034 8691
      3961 8723 3961 8731 3973 8754
TIME...MOT...LOC 2339Z 305DEG 23KT 4040 8744 3994 8770

NIELD

The office that day

Everything else NWS Indianapolis, IN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 20, 9:45 PM EDTAreal Flood WarningINDDelaware, Henry, Randolph6 hr
Jun 21, 7:39 PM EDTSpecial Weather StatementINDFountain, Parke, Vermillion, Warren66 min

Nearby

Severe Thunderstorm Warnings in Indiana, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.